Alert archive / Idaho / Wind Chill Advisories in 2017
Wind Chill Advisory 3, NWS Spokane, WA
NWS Spokane, WA issued this wind chill advisory at Jan 10, 2017, 4:18 PM PST for Bonner County, Boundary County, Kootenai County, Idaho; Douglas County, Okanogan County, Washington. It took effect at Jan 11, 2017, 12:00 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 10, 2017, 4:18 PM PST (00:18 UTC)
- In effect from
- Jan 11, 2017, 12:00 AM PST
- Expired
- Jan 11, 2017, 12:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Spokane, WA
Counties Bonner County, ID, Boundary County, ID, Kootenai County, ID, Douglas County, WA, Okanogan County, WA
The radar
The Spokane radar (KOTX), 60 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 0.3 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1032 m above ground
- 0-6 km bulk shear
- 84 kt
- 0-1 km storm-relative helicity
- -104 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
836 WWUS46 KOTX 110018 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 418 PM PST TUE JAN 10 2017 ...BLOWING AND DRIFTING SNOW LIKELY FOR TODAY AND WEDNESDAY... .INCREASING NORTH AND NORTHEAST WINDS WILL HEIGHTEN THE POTENTIAL FOR BLOWING AND DRIFTING SNOW TONIGHT. AREAS PRONE TO GUSTY NORTH OR NORTHEAST WINDS WILL LIKELY EXPERIENCE THE MOST SIGNIFICANT IMPACT. SOME PLACES WHERE DRIFTING WILL BE POSSIBLE ARE THE RATHDRUM PRAIRIE...THE WEST PLAINS...SOUTHERN SPOKANE COUNTY... NORTHERN AND WESTERN WHITMAN COUNTY...AND THE UPPER COLUMBIA BASIN. BITTERLY COLD WIND CHILLS ARE ALSO EXPECTED THROUGH THE OKANOGAN VALLEY AND IN THE NORTH IDAHO PANHANDLE FROM BONNERS FERRY TO SANDPOINT TO NORTH OF COEUR D'ALENE. WAZ043-111300- /O.NEW.KOTX.WC.Y.0003.170111T0800Z-170111T1800Z/ OKANOGAN VALLEY- 418 PM PST TUE JAN 10 2017 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST WEDNESDAY. * LOCATIONS...OMAK, OKANOGAN, BREWSTER, BRIDGEPORT, OROVILLE, NESPELEM, AND DISAUTEL PASS. * WIND CHILL...MINUS 5 TO MINUS 15 BETWEEN MIDNIGHT AND 10 AM. * WINDS...NORTH 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT BLUSTERY WINDS AND COLD TEMPERATURES WILL HEIGHTEN THE RISK OF FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ IDZ001-111300- /O.NEW.KOTX.WC.Y.0003.170111T0800Z-170111T1800Z/ NORTHERN PANHANDLE- 418 PM PST TUE JAN 10 2017 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST WEDNESDAY. * LOCATIONS...SANDPOINT, ATHOL, BONNERS FERRY, EASTPORT, AND NAPLES. * WIND CHILL...MINUS 5 TO MINUS 15 BETWEEN MIDNIGHT AND 10 AM. * WINDS...NORTHEAST 10 TO 15 MPH. LOCALIZED WINDS OF 15 TO 20 MPH WITH GUSTS TO 25 MPH BETWEEN SANDPOINT AND COEUR D'ALENE. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT BLUSTERY WINDS AND COLD TEMPERATURES WILL HEIGHTEN THE RISK OF FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ IDZ002-WAZ033>036-044-111300- /O.CON.KOTX.WW.Y.0002.000000T0000Z-170111T1800Z/ COEUR D'ALENE AREA-WASHINGTON PALOUSE-MOSES LAKE AREA- UPPER COLUMBIA BASIN-SPOKANE AREA-WATERVILLE PLATEAU- 418 PM PST TUE JAN 10 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY... * LOCATIONS...COEUR D'ALENE, POST FALLS, HAYDEN, WORLEY, WATERVILLE, MANSFIELD, BADGER MOUNTAIN ROAD, COLFAX, ROSALIA, LA CROSSE, OAKESDALE, TEKOA, RITZVILLE, GRAND COULEE, ODESSA, WILBUR, COULEE CITY, MOSES LAKE, EPHRATA, OTHELLO, QUINCY, CHENEY, DAVENPORT, AND ROCKFORD. * WINDS...NORTH OR NORTHEAST WINDS OF 10 TO 15 MPH WITH GUSTS TO 25 MPH. LOCALIZED GUSTS OF 30 MPH OR MORE WILL BE POSSIBLE ON THE WATERVILLE PLATEAU...AND AROUND EPHRATA. * SNOW ACCUMULATIONS...NO ADDITIONAL ACCUMULATION TONIGHT OR WEDNESDAY. * TIMING...NORTHEAST WINDS WILL INCREASE THIS EVENING AND CONTINUE THROUGH THE NIGHT. WINDS WILL DIMINISH BY MID TO LATE MORNING ON WEDNESDAY. * IMPACTS...DRIFTING SNOW ON RURAL COUNTY ROADS AND HIGHWAYS WILL LIKELY BE THE BIGGEST IMPACT. SNOW THAT THE LAST COUPLE OF DAYS WILL BE PRONE TO DRIFTING. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT DRIFTING SNOW WILL CAUSE TRAVEL DIFFICULTIES...ESPECIALLY IN WIDE OPEN SPACES PRONE TO GUSTY WINDS. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
3 follow-up statements
863 WWUS46 KOTX 110619 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 1019 PM PST TUE JAN 10 2017 ...BLOWING AND DRIFTING SNOW LIKELY FOR TODAY AND WEDNESDAY... .INCREASING NORTH AND NORTHEAST WINDS WILL HEIGHTEN THE POTENTIAL FOR BLOWING AND DRIFTING SNOW TONIGHT. AREAS PRONE TO GUSTY NORTH OR NORTHEAST WINDS WILL LIKELY EXPERIENCE THE MOST SIGNIFICANT IMPACT. SOME PLACES WHERE DRIFTING WILL BE POSSIBLE ARE THE RATHDRUM PRAIRIE...THE WEST PLAINS...SOUTHERN SPOKANE COUNTY... NORTHERN AND WESTERN WHITMAN COUNTY...AND THE UPPER COLUMBIA BASIN. BITTERLY COLD WIND CHILLS ARE ALSO EXPECTED THROUGH THE OKANOGAN VALLEY AND IN THE NORTH IDAHO PANHANDLE FROM BONNERS FERRY TO SANDPOINT TO NORTH OF COEUR D'ALENE. IDZ002-WAZ033>036-044-111430- /O.CON.KOTX.WW.Y.0002.000000T0000Z-170111T1800Z/ COEUR D'ALENE AREA-WASHINGTON PALOUSE-MOSES LAKE AREA- UPPER COLUMBIA BASIN-SPOKANE AREA-WATERVILLE PLATEAU- 1019 PM PST TUE JAN 10 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY... * LOCATIONS...COEUR D'ALENE, POST FALLS, HAYDEN, WORLEY, WATERVILLE, MANSFIELD, BADGER MOUNTAIN ROAD, COLFAX, ROSALIA, LA CROSSE, OAKESDALE, TEKOA, RITZVILLE, GRAND COULEE, ODESSA, WILBUR, COULEE CITY, MOSES LAKE, EPHRATA, OTHELLO, QUINCY, CHENEY, DAVENPORT, AND ROCKFORD. * WINDS...NORTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. LOCALIZED WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL BE POSSIBLE ON THE WATERVILLE PLATEAU. * TIMING...NORTH AND NORTHEAST WINDS WILL PEAK TONIGHT THEN SLOWLY DIMINISH THROUGH MID TO LATE MORNING ON WEDNESDAY. * IMPACTS...DRIFTING SNOW ON RURAL COUNTY ROADS AND HIGHWAYS WILL LIKELY BE THE BIGGEST IMPACT. WEST TO EAST ORIENTED HIGHWAYS ON THE WATERVILLE PLATEAU AND IN THE MOSES LAKE AREA WILL BE MOST SUSCEPTIBLE TO DRIFTING SNOW...INCLUDING HIGHWAY 2...STATE ROUTE 28...STATE ROUTE 26 AND INTERSTATE 90. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT DRIFTING SNOW WILL CAUSE TRAVEL DIFFICULTIES...ESPECIALLY IN WIDE OPEN SPACES PRONE TO GUSTY WINDS. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ WAZ043-111430- /O.CON.KOTX.WC.Y.0003.170111T0800Z-170111T1800Z/ OKANOGAN VALLEY- 1019 PM PST TUE JAN 10 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY... * LOCATIONS...OMAK, OKANOGAN, BREWSTER, BRIDGEPORT, OROVILLE, NESPELEM, AND DISAUTEL PASS. * WIND CHILL...MINUS 5 TO MINUS 15 BETWEEN MIDNIGHT AND 10 AM. * WINDS...NORTH 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT BLUSTERY WINDS AND COLD TEMPERATURES WILL HEIGHTEN THE RISK OF FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ IDZ001-111430- /O.CON.KOTX.WC.Y.0003.170111T0800Z-170111T1800Z/ NORTHERN PANHANDLE- 1019 PM PST TUE JAN 10 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST WEDNESDAY... * LOCATIONS...SANDPOINT, ATHOL, BONNERS FERRY, PRIEST RIVER, EASTPORT, AND SCHWEITZER MOUNTAIN ROAD. * WIND CHILL...MINUS 5 TO MINUS 15 BETWEEN MIDNIGHT AND 10 AM. * WINDS...NORTHEAST 10 TO 15 MPH. LOCALIZED WINDS OF 15 TO 20 MPH WITH GUSTS TO 30 MPH BETWEEN SANDPOINT AND COEUR D'ALENE. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT BLUSTERY WINDS AND COLD TEMPERATURES WILL HEIGHTEN THE RISK OF FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
241 WWUS46 KOTX 111426 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 626 AM PST WED JAN 11 2017 ...BLOWING AND DRIFTING SNOW LIKELY FOR TODAY AND WEDNESDAY... .GUSTY NORTH AND NORTHEAST WINDS WILL HEIGHTEN THE POTENTIAL FOR BLOWING AND DRIFTING SNOW THIS MORNING. AREAS PRONE TO GUSTY NORTH OR NORTHEAST WINDS WILL LIKELY EXPERIENCE THE MOST SIGNIFICANT IMPACT. SOME PLACES WHERE DRIFTING WILL BE POSSIBLE ARE THE THE WEST PLAINS...SOUTHERN SPOKANE COUNTY...NORTHERN AND WESTERN WHITMAN COUNTY...AND THE UPPER COLUMBIA BASIN. BITTERLY COLD WIND CHILLS ARE ALSO EXPECTED THROUGH THE OKANOGAN VALLEY. IDZ001-111530- /O.CAN.KOTX.WC.Y.0003.000000T0000Z-170111T1800Z/ NORTHERN PANHANDLE- 626 AM PST WED JAN 11 2017 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WIND CHILL ADVISORY. WIND CHILL TEMPERATURES REMAINED BELOW HIGHLIGHT CRITERIA THROUGH THE NIGHT AND THE WIND CHILL ADVISORY FOR THE NORTHERN PANHANDLE WILL BE CANCELLED. $$ IDZ002-WAZ033>036-044-111800- /O.CON.KOTX.WW.Y.0002.000000T0000Z-170111T1800Z/ COEUR D'ALENE AREA-WASHINGTON PALOUSE-MOSES LAKE AREA- UPPER COLUMBIA BASIN-SPOKANE AREA-WATERVILLE PLATEAU- 626 AM PST WED JAN 11 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * LOCATIONS...COEUR D'ALENE, POST FALLS, HAYDEN, WORLEY, WATERVILLE, MANSFIELD, BADGER MOUNTAIN ROAD, COLFAX, ROSALIA, LA CROSSE, OAKESDALE, TEKOA, RITZVILLE, GRAND COULEE, ODESSA, WILBUR, COULEE CITY, MOSES LAKE, EPHRATA, OTHELLO, QUINCY, CHENEY, DAVENPORT, AND ROCKFORD. * WINDS...NORTH 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. LOCALIZED WIND GUSTS TO AROUND 40 MPH WILL BE POSSIBLE ON THE WATERVILLE PLATEAU. * TIMING...NORTH AND NORTHEAST WINDS WILL PEAK TONIGHT THEN SLOWLY DIMINISH THROUGH MID TO LATE MORNING ON WEDNESDAY. * IMPACTS...DRIFTING SNOW ON RURAL COUNTY ROADS AND HIGHWAYS WILL LIKELY BE THE BIGGEST IMPACT. WEST TO EAST ORIENTED HIGHWAYS ON THE WATERVILLE PLATEAU AND IN THE MOSES LAKE AREA WILL BE MOST SUSCEPTIBLE TO DRIFTING SNOW...INCLUDING HIGHWAY 2...STATE ROUTE 28...STATE ROUTE 26 AND INTERSTATE 90. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT DRIFTING SNOW WILL CAUSE TRAVEL DIFFICULTIES...ESPECIALLY IN WIDE OPEN SPACES PRONE TO GUSTY WINDS. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ WAZ043-111800- /O.CON.KOTX.WC.Y.0003.000000T0000Z-170111T1800Z/ OKANOGAN VALLEY- 626 AM PST WED JAN 11 2017 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... * LOCATIONS...OMAK, OKANOGAN, BREWSTER, BRIDGEPORT, OROVILLE, NESPELEM, AND DISAUTEL PASS. * WIND CHILL...MINUS 5 TO MINUS 15 BETWEEN MIDNIGHT AND 10 AM. * WINDS...NORTH 15 TO 20 MPH WITH GUSTS UP TO 35 MPH. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT BLUSTERY WINDS AND COLD TEMPERATURES WILL HEIGHTEN THE RISK OF FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
642 WWUS46 KOTX 111758 WSWOTX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SPOKANE WA 958 AM PST WED JAN 11 2017 ...VERY COLD WIND CHILLS THROUGH THE OKANOGAN VALLEY THROUGH MIDDAY... .GUSTY NORTH WINDS WILL CONTINUE TO PRODUCE WIND CHILLS BETWEEN -5 AND -15 ACROSS THE OKANOGAN VALLEY. WINDS WILL WEAKEN THIS AFTERNOON. IDZ002-WAZ033>036-044-111900- /O.CAN.KOTX.WW.Y.0002.000000T0000Z-170111T1800Z/ COEUR D'ALENE AREA-WASHINGTON PALOUSE-MOSES LAKE AREA- UPPER COLUMBIA BASIN-SPOKANE AREA-WATERVILLE PLATEAU- 958 AM PST WED JAN 11 2017 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS CANCELLED THE WINTER WEATHER ADVISORY. BREEZY NORTH TO NORTHEAST WINDS WILL CONTINUE INTO THE AFTERNOON HOURS HOWEVER THE THREAT FOR SIGNIFICANT BLOWING AND DRIFTING SNOW HAS ENDED AS WINDS BEGIN TO DECREASE BELOW 20 MPH. $$ WAZ043-112000- /O.EXT.KOTX.WC.Y.0003.000000T0000Z-170111T2000Z/ OKANOGAN VALLEY- 958 AM PST WED JAN 11 2017 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY... * LOCATIONS...OMAK, OKANOGAN, BREWSTER, BRIDGEPORT, OROVILLE, NESPELEM, AND DISAUTEL PASS. * WIND CHILL...5 TO 15 BELOW ZERO...AND WINDS NORTH 10 TO 15 MPH WITH GUSTS UP TO 30 MPH. * WINDS...NORTH 10 TO 15 MPH WITH GUSTS UP TO 30 MPH. * WEB PAGE: FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/MAP/?WFO=OTX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT BLUSTERY WINDS AND COLD TEMPERATURES WILL HEIGHTEN THE RISK OF FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this wind chill advisory went out at Jan 10, 2:46 PM PST, 1 hour 32 minutes earlier.
Area forecast discussion, Jan 10, 2:46 PM PST, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
246 PM PST Tue Jan 10 2017
.SYNOPSIS...
Blustery north winds tonight will lead to the potential for
blowing and drifting snow from the Waterville Plateau east towards
Coeur d'Alene. The winds will also create some cold wind chills
especially down the Okanogan Valley and across the western
Columbia Basin. Look for mostly dry and very chilly weather
through Saturday before a chance of snowy weather returns around
Sunday.
&&
.DISCUSSION...
...Blustery north winds tonight raise concerns for drifting snow
and wind chills. Cold temperatures through Friday...
Tonight: Cold high pressure plunging southward along the
Continental Divide and moist low pressure making landfall in
southern Oregon tonight will produce areas of snow and blustery
north winds for parts of our region tonight. Additional snow
accumulations overnight, the potential for blowing snow in the
open wheat country, and sub-zero wind chills are the main concerns
for tonight into Wednesday morning.
*Additional Snow Accumulations: As of 2PM, bands of light snow
lingered over southeast Washington as well as the central and
southern Idaho Panhandle. Bands of snow have been moving to the
south and east this afternoon since they peaked during the late
morning hours. Accumulations have generally been an inch or less
today, but we have seen some evidence of banding on radar so a
few spots around Coeur d'Alene and over the Palouse may have
gotten a bit more than an inch. For tonight and into Wednesday
morning, dry air advection from the north should limit additional
accumulations to areas south of Washtucna, Pullman, and St
Maries. A blend of the NAM and GFS yields 1-2 inches of snow for
Lewiston, Pomeroy, and Genesee. Amounts up to 3 inches will be
possible in the Northeast Blue Mountains, Craigmont, Winchester,
and Kamiah.
*Drifting Snow: The Winter Weather Advisory for blowing and
drifting snow continues through Wednesday morning. We called
weather spotters in central Washington this afternoon. In the
last couple of days, Waterville has received 4 or 5 inches of dry
snow, Moses Lake and Ritzville around 2 inches, and the
Spokane/Couer d'Alene area has about 3 inches of fluff. North
winds have been increasing down the Okanogan Highlands into the
Waterville and Moses Lake areas this afternoon. So far there have
been no major issues with blowing snow, but winds have yet to
reach their peak. By early evening, we expect sustained 20mph
winds with gusts of 25 to 30mph in central Washington. Similar
events in the past have caused drifting and road closures well
after the snow has fallen. The onset of winds for Spokane and
Kootenai counties will be early to mid evening. We aren't overly
concerned about impacts in the majority of the metro. However,
southern Spokane county around Latah, Waverly, and Fairfield had
problems last week with road closures, and we may see some of
those issues crop up again overnight. The corridor from Coeur
d'Alene to Post Falls is also notorious for blowing and drifting
at the onset of northeast winds.
*Wind Chills: Wind chills of minus 5 to minus 15 will be possible
early on Wednesday around Omak, Mansfield, Wilbur, Kettle Falls,
Sandpoint, and Deer Park. We will consider the issuance of a Wind
Chill Advisory for the aforementioned areas. Further south, we
expect mid and high clouds to limit our cooling potential in
places like Moses Lake, Pullman, and Lewiston.
Wednesday: Pressure gradients will relax during the mid to late
morning hours. If blowing snow becomes a problem overnight, we
will see improving conditions shortly after daybreak. At this
time, it looks like our push of arctic air won't be strong enough
to scour moisture out of southeast Washington and the Camas
Prairie. Periods of light snow may persist through a good chunk of
the day around Lewiston, Winchester, and Kamiah, and possibly as
far north as Pullman.
Wednesday night through Saturday...Influence of the very cold
northerly flow apparent as the Wednesday night/Thursday morning lows
bottom out with the coldest temperatures of the seven day forecast
for most locations with pops for light snow confined to the southern
edges of the forecast area roughly at and south of of a Pullman to
Moscow line. This is followed with extremely positively tilted
ridging that sags down from the northwest. This ridging diverts
enough of the very cold northerly flow to the east Thursday night
into Friday night to allow for a slight warming trend, generally dry
weather, and perhaps some late night and early morning fog. Latest
models have been backing off on flattening this ridge out by
allowing a front to overtop it but current models have backed off
this so have lowered pops for Saturday. /Pelatti
Saturday Night through Sunday: Unsettled period expected. The EC
shows a trough quickly moving through the central portion of WA on
Sunday. The GFS on the other hand keeps all the energy well to
the north. Then the GFS develops a more elongated trough off the
west coast by Monday morning, whereas the EC is weaker and keeps
its energy to the north. For now, decreased the chance of precip
for Sat night and Sunday. Temperatures will remain below average.
...Potential for warmer and wet period...
Monday through Wednesday: Models are starting to suggest a period
of warmer and wet conditions as a possible atmospheric river event
sets up. They disagree as to how quickly the warm air will
infiltrate the region. Some models suggest that Monday through
early Tuesday as the warm air aloft starts to push in from the
south that we could see a wintry mix of precip types...with the
potential for snow...freezing rain or rain. Given this is 6 days
out, am not confident enough to put it in the current forecast,
but it is definitely something we will be keeping our eye on. By
Tuesday our flow along the surface switches to a southerly
direction and will increase. This will help our temperatures
across most valleys to reach mid to upper 30s. Have also increased
the chance of precipitation for Tuesday and Tuesday night. There
are lots of concerns about this potential setup. Warm breezy
conditions along with some moderate precipitation amounts will
lead to flooding concerns. We will have the potential to melt a
lot of our lowland snowfall. Current models have temperatures
warming even further for Wednesday with possible temps in the low
40s, with near 50 across the LC valley. Flooding from snowmelt and
ice jams is possible across many small streams of our county
warning area. Urban flooding in a concern as well, please start
clearing storm drains this week in anticipation. The rain will
fall on fairly deep snowpack and will ripen the snow with possible
very heavy snow on roofs. There are a lot of floating variables
that need to line up just right for this to be a substantial
event, and hopefully as the event approaches we will become more
confident in what the outcome and impacts will be. /Nisbet
&&
.AVIATION...
18Z TAFS: Bands of light snow will produce runway accumulations in
Spokane and Coeur d'Alene through 20-21z. The potential for
periods of light snow will linger into the evening for Pullman and
Lewiston as it will take longer for dry air advecting from the
north to disperse snow showers. Increasing north/northeast winds
will have the potential to produce some blowing snow this
afternoon and evening at KMWH, KEPH, KCOE, and possibly KGEG.
/GKoch
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 8 17 0 12 2 14 / 10 10 10 0 0 0
Coeur d'Alene 9 18 1 14 4 16 / 10 10 10 0 0 0
Pullman 18 20 6 17 7 18 / 30 30 10 10 0 10
Lewiston 24 26 13 22 10 23 / 60 40 20 10 0 0
Colville 2 18 -4 15 1 16 / 0 0 0 0 0 0
Sandpoint 9 18 0 14 3 16 / 10 10 0 0 0 0
Kellogg 11 19 4 16 4 18 / 20 10 10 10 0 10
Moses Lake 11 20 -6 10 -2 12 / 10 10 0 0 0 0
Wenatchee 13 18 3 16 3 17 / 10 10 10 0 0 0
Omak 5 17 1 14 2 16 / 0 0 0 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Winter Weather Advisory until 10 AM PST Wednesday for Coeur
d'Alene Area.
WA...Winter Weather Advisory until 10 AM PST Wednesday for Moses Lake
Area-Spokane Area-Upper Columbia Basin-Washington Palouse-
Waterville Plateau.
&&Hazardous weather outlook, Jan 10, 2:52 PM PST, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 252 PM PST TUE JAN 10 2017 IDZ002-003-WAZ033>036-111500- COEUR D'ALENE AREA-IDAHO PALOUSE-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- 252 PM PST TUE JAN 10 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... EAST CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...THIS AFTERNOON AND TONIGHT A STORM SYSTEM MOVING THROUGH THE REGION IS DEPOSITING LIGHT ACCUMULATIONS OF SNOW. BREEZY NORTH TO NORTHEAST WINDS WITH GUSTS TO 30 MPH ALONG WITH THE LIGHT SNOW WILL LIKELY CAUSE SOME AREAS OF BLOWING AND DRIFTING SNOW. PERSONS TRAVELING TROUGH THE REGION SHOULD BE AWARE OF RAPIDLY CHANGING CONDITIONS AND BE PREPARED FOR REDUCED VISIBILITY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY COLD TEMPERATURES WILL RETURN BY MID WEEK WITH OVERNIGHT LOW TEMPERATURES IN THE SINGLE DIGITS ABOVE ZERO COMMON WEDNESDAY MORNING THROUGH FRIDAY MORNING. THERE IS THE POTENTIAL FOR MORE WINTER WEATHER STARTING NEXT WEEK. A WINTRY MIX OF PRECIPITATION MAY BE FOLLOWED BY RISING SNOW LEVELS RESULTING IN A TRANSITION TO RAIN DURING THE EARLY PORTION OF THE NEXT WORKWEEK. IDZ001-004-026-027-WAZ031-032-037-038-041>044-111500- NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-NORTHEAST MOUNTAINS- OKANOGAN HIGHLANDS-WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES- OKANOGAN VALLEY-WATERVILLE PLATEAU- 252 PM PST TUE JAN 10 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY TEMPERATURES WILL TURN COLD AGAIN BY MID WEEK WITH LOW TEMPERATURES IN THE SINGLE DIGITS ABOVE AND BELOW ZERO WEDNESDAY MORNING THROUGH FRIDAY MORNING. THERE IS THE POTENTIAL FOR MORE WINTER WEATHER STARTING NEXT WEEK. A WINTRY MIX OF PRECIPITATION MAY BE FOLLOWED BY RISING SNOW LEVELS RESULTING IN A TRANSITION TO RAIN DURING THE EARLY PORTION OF THE NEXT WORKWEEK.
In the hours before
Local storm report, Jan 10, 3:51 PM PST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
351 PM PST TUE JAN 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM BLIZZARD 2 SW WINCHESTER 47.23N 119.74W
01/10/2017 GRANT WA LAW ENFORCEMENT
BLOWING AND DRIFTING SNOW WITH ZERO
VISIBILITY ON 9-NW ROAD BETWEEN E-NW ROAD
AND STATE ROUTE 281.
&&
SVHThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 11:25 PM PST | High Wind Warning | OTX | Adams, Douglas, Grant | 7 hr |
Nearby
Wind Chill Advisories in Idaho, 2017Wind Chill Advisories in Washington, 2017Every wind chill advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.